MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM CORTICAL FIX POLYAXIAL SCREW 5.5 4.35 X 35MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM CORTICAL FIX POLYAXIAL SCREW 5.5 4.35 X 35MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Catalog Number 186731435
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2b: additional device product codes: mnh, kwp, kwq, mni.D9: complainant part is not expected to be returned for manufacturer review/investigation.D10: additional concomitants captured on related complaint, (b)(4).E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that a psf (posterior spinal fusion) at t9-l1 was performed on (b)(6) 2014.After surgery, a pressure ulcer was observed at the upper end of t9.Ic was held between the surgeon and the patient to confirm whether to remove only the rod at the affected site, operting room to remove all the implants.It was decided to remove all implants.The removal surgery was performed on (b)(6) 2023.Bone union is complete.All implants were removed without any problems, and the removal surgery was completed successfully.This report involves one viper system cortical fix polyaxial screw 5.5 4.35 x 35mm.This is report 4 of 10 for (b)(4).This report is related to (b)(4), which captures additional impacted products.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h4: manufacture date added.H3, h4, h6: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.Device history review (dhr): a review of the receiving inspection (ri) for 5.5 ti cort fix 4.35x35mm, was conducted identifying that lot number tbfwy was released in one batch batch1: lot qty of (b)(4) units were released on jul 24, 2013 with no discrepancies.Supplier: depuy : (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM CORTICAL FIX POLYAXIAL SCREW 5.5 4.35 X 35MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key17735847
Report Number1526439-2023-01653
Device Sequence Number17510977
Product Code NKB
UDI-Device Identifier10705034351414
UDI-Public(01)10705034351414
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number186731435
Device Lot NumberTBFWY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 TI CORT FIX 4.35X35MM; 5.5 TI CORT FIX 4.35X35MM; 5.5 TI CORT FIX 4.35X35MM; 5.5 TI CORT FIX 5X40MM; 5.5 TI CORT FIX 5X40MM; 5.5 TI CORT FIX 6X40MM; 5.5 TI CORT FIX 6X40MM; SFX,5.5,TI, LAT, SIZE A2; SFX,5.5,TI, LAT, SIZE A3
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown